Hail, Fergus
- When
- July 1, 4:48 PM MST
- Where
- Fergus County, 12 mi NW of Grassrange
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.133, -108.967
25 inch diameter hail at Grass Range 12NW.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A severe thunderstorm dropped 1.25 inch diameter hail at Grass Range 12NW.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jul 1, 1:40 PM MST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 240 PM MDT FRI JUL 1 2005 .DISCUSSION... TONIGHT THROUGH SUNDAY...PATTERN REMAINS FAIRLY CONSISTENT WITH MODERATE WESTERLY FLOW ALOFT AND EMBEDDED SHORT WAVE ENERGY MOVING ACROSS THE AREA FROM TIME TO TIME. THE AIRMASS REMAINS UNSTABLE WITH CONVECTIVE ACTIVITY BREAKING OUT DURING THE AFTERNOON AND EARLY EVENING HOURS. SHORT WAVE THAT PUSHES ACROSS MONTANA ON SATURDAY WILL DRAG A SURFACE COLD FRONT THROUGH THE AREA RESULTING IN COOLER TEMPERATURES. UPEER RIDGING OVER THE PACIFIC NORTHWEST ON SUNDAY PLACES THE COUNTY WARNING AREA UNDER NORTHWEST FLOW ALOFT AND THE POSSIBILITY OF ISOLATED THUNDERSTORMS SUNDAY AFTERNOON. DAYTIME TEMPERATURES WILL BE AT OR SLIGHTLY BELOW SEASONAL AVERAGES. EMANUEL SUNDAY NIGHT THROUGH FRIDAY...THE UPPER LEVEL TROUGH MOVES OFF INTO THE MIDWEST SUNDAY NIGHT. SHORTWAVE RIDGING IS EXPECTED TO BUILD OVER CENTRAL MONTANA FOR MOSTLY DRY CONDITIONS. GFS SHOWS ANOTHER WEAK SHORTWAVE MOVING THROUGH THE REGIONS MONDAY AND MONDAY NIGHT. HAVE CONTINUED A MENTION OF ISOLATED POPS FOR MONDAY THROUGH TUESDAY EVENING AS THE AIRMASS WILL BE SLIGHTLY UNSTABLE DURING THIS TIME FRAME. BY WEDNESDAY UPPER LEVEL RIDGING BEGINS TO BUILD OVER THE NORTHERN ROCKIES AND TEMPERATURES ARE EXPECTED TO CLIMB ABOVE SEASONAL NORMS. THE AIRMASS SHOULD BE GENERALLY DRY WITH WESTERLY FLOW ALOFT...BUT CAN NOT COMPLETELY RULE OUT AN ISOLATED THUNDERSTORM OVER THE HIGHER TERRAIN. MPJ && .AVIATION... UPDATED AT 1755Z. UNSTABLE AIRMASS WITH WEAK SHORT WAVE MOVING THROUGH AREA THIS AFTERNOON AND EARLY EVENING FOR ISOLATED THUNDERSTORMS AND SCATTERED SHOWERS. VFR CONDITIONS OVER REGION FOR THE NEXT 24 HOURS. GUSTY WESTERLY SURFACE WINDS THIS AFTERNOON DECREASING AFTER SUNSET AND SETTING UP AGAIN SATURDAY AFTERNOON. CAMP && .PRELIMINARY POINT TEMPS/POPS... GTF 52 78 48 75 / 20 20 20 20 CTB 49 75 45 72 / 10 20 20 20 HLN 53 80 50 78 / 20 20 20 20 BZN 47 78 44 76 / 30 30 20 20 WEY 39 70 43 67 / 30 20 20 20 DLN 50 79 45 75 / 30 10 10 10 HVR 54 80 51 76 / 20 20 20 20 LWT 49 76 47 73 / 30 20 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...EMANUEL LONG TERM....MPJ AVIATION...CAMP WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 505 AM MDT FRI JUL 1 2005 MTZ008>015-044>055-021105- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 505 AM MDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND SOUTHWEST MONTANA .DAY ONE...TODAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. NO WATCHES...WARNINGS...OR ADVISORIES CURRENTLY IN EFFECT .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Billings radar (KBLX), 145 km away, was scanning. The volume nearest the first event began at 23:47 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5465198.